Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 11, 2012Barrow County, Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 11, 2012, 2:53 AM EDT for Barrow County, Gwinnett County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 2:53 AM EDT (06:53 UTC)
Expired
Aug 11, 2012, 3:30 AM EDT
In force
37 min
Issued by
NWS Atlanta, GA

Counties Barrow County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS82 KFFC 110653
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 AM EDT SAT AUG 11 2012

GAZ023-025-034-035-110730-
253 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 330 AM EDT...

AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFORD DAM-LAKE LANIER PARKS TO HARBIN...
MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 330 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD
DAM-LAKE LANIER PARKS...HARBIN...HOG MOUNTAIN...SUWANEE...SUGAR
HILL...LAWRENCEVILLE...GRAYSON...DACULA...BUFORD...REST HAVEN...LAKE
LANIER ISLANDS...AUBURN...CARL...CHATEAU ELAN AND AQUALAND PARK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3421 8376 3411 8364 3400 8359 3391 8377
      3393 8380 3383 8393 3399 8413 3405 8410
      3409 8411 3418 8406 3419 8399 3422 8396
      3428 8393
TIME...MOT...LOC 0652Z 239DEG 15KT 3416 8405 3405 8389
          3396 8386

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:05 AM EDT, 48 minutes earlier.

Area forecast discussion, Aug 11, 2:05 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 AM EDT SAT AUG 11 2012

.UPDATE...
CONVECTION ASSOCIATED WITH FRONTAL BOUNDARY IS TAKING ITS TIME
MOVING INTO NORTH GEORGIA. SHORT TERM HI RES MODELS INDICATING
BULK OF THE ACTIVITY WILL SINK INTO THE NORTH ATLANTA METRO AREA
BETWEEN 02-03Z...WITH LINE OF CONVECTION NEAR BIRMINGHAM CROSSING
THE AL/GA BORDER SHORTLY THEREAFTER. ALTHOUGH THUNDERSTORM
POTENTIAL DIMINISHES INTO THE OVERNIGHT HOURS...RAIN AND ISOLATED
THUNDER STILL POSSIBLE THROUGH THE EARLY MORNING HOURS. AFTER
SUNRISE TOMORROW...INCREASING INSTABILITY WILL ALLOW THUNDERSTORM
POTENTIAL TO INCREASE INTO THE AFTERNOON...GENERALLY ACROSS THE
SOUTHERN HALF OF THE CWA. A FEW MODELS INDICATING SOME CONVECTION
MAY BUILD BEHIND THE MAIN AREA...AND SO THERE IS SOME POTENTIAL
FOR ISOLATED ACTIVITY BACK UP AS FAR NORTH AS ATLANTA AND ATHENS.

HAVE ADJUSTED POPS TO ACCOUNT FOR AFTERNOON ACTIVITY...DROPPING
POPS ACROSS CENTRAL GEORGIA UNTIL MUCH LATER TONIGHT. HAVE ALSO
MADE SLIGHT ADJUSTMENTS TO HOURLY TEMPERATURES AND DEW POINTS.
ADDITIONAL UPDATES TO THE FORECAST WILL BE MADE AS NEEDED AS THIS
ACTIVITY CONTINUES TO MOVE INTO THE AREA.

31

&&

.PREV DISCUSSION... /ISSUED 225 PM EDT FRI AUG 10 2012/

SHORT TERM /TODAY THROUGH SATURDAY/...
CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM
THE LA/TX GULF COAST...THROUGH GA...AND UP THE EASTERN SEABOARD INTO
THE NEW ENGLAND STATES. THE MAIN SURFACE LOW IS CENTERED OVER THE
EASTERN GREAT LAKE STATES AND THE MODELS SHOW IT MOVING SLOWLY NE IN
TO CANADA THROUGH SUNDAY. THE MAIN FRONTAL BOUNDARY ASSOCIATED WITH
THIS LOW IS CURRENTLY JUST EAST OF THE MID MS RIVER VALLEY AND WILL
MOVE EAST OVER THE NEXT 24-36 HOURS. THIS FRONT IS EXPECTED TO MOVE
INTO NW GA BY 06-12Z SAT AND CONTINUE MOVING SOUTHEASTWARD. IT WILL
STALL SOMEWHERE ACROSS SOUTH GA SUNDAY AS HIGH PRESSURE BUILDS IN
BEHIND IT SAT NIGHT/SUN. WILL BEGIN TO SEE DRIER AIR MOVE INTO NW GA
SAT WITH DEWPOINTS IN THE 50S AND 60S EXPECTED SUN. WILL CONTINUE
WITH CHANCE/LIKELY POPS ACROSS THE AREA TODAY AND SAT AND TAPERING
THINGS DOWN SAT NIGHT INTO SUN. WITH PRECIP EXPECTED TODAY AND SAT
TEMPS WILL STAY SLIGHTLY BELOW SEASONAL NORMS AND ONCE THE FRONT
MOVES THROUGH LOW TEMPS WILL PLUMMET WELL BELOW SEASONAL NORMS WITH
SUNDAY MORNING LOWS EXPECTED IN THE UPPER 50S TO NEAR 60 ACROSS N GA
CENTRAL GA WILL SEE NEAR SEASONAL MIN AS THE COOLER DRIER AIR WILL
NOT HAVE MADE IT THAT FAR SOUTH JUST YET.

01

LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
LATEST NAM AND GFS SOLUTIONS AGREE WITH MOISTURE AND PVA INFLUENCING
THE NORTHERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON INTO
EVENING ASSOCIATED WITH UPPER WAVE. HAVE THEREFORE RAISED POPS TO AT
LEAST SLIGHT CHANCE AREA-WIDE ON MONDAY. ALSO RAISED TEMPS SOME ON
FRIDAY PER LATEST MEX GUIDANCE. REST OF FORECAST LOOKS TO BE ON
TRACK SO NO OTHER CHANGES WERE MADE. PREVIOUS DISCUSSION FOLLOWS...

03

PREV DISCUSSION... /ISSUED 331 AM EDT FRI AUG 10 2012/

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LARGE SCALE PATTERN IN THE LONG TERM PERIOD NOT EXPECTED TO CHANGE
MUCH AS LONG WAVE TROUGHING IN THE ERN CONUS AND LONG WAVE RIDGE
IN THE WEST PERSISTS. IF ANYTHING...WESTERLIES SHOULD BE PUSHED EVEN
MORE SOUTH THAN THEY HAVE BEEN...AT LEAST UNTIL RECENTLY. THIS
IMPLIES THAT NEAR OR SLIGHTLY BELOW NORMAL TEMPS WILL CONTINUE. AS
UPCOMING SHORT WAVE MOVES NE...ANOTHER BROAD/WEAK WAVE PROGGED BY
00Z GFS AND ECMWF TO DIP INTO THE OH AND TN VALLEY MONDAY. SHOULD
SEE SCT AFTERNOON AND EVENING SHRA/TSRA. NEXT WAVE BEYOND THAT
SHOULD NOT AFFECT THE AREA UNTIL THURS. SIGNIFICANT TROPICAL
ACTIVITY STILL APPEARS UNLIKELY BASED ON 00Z MED RANGE MODELS.

SNELSON

&&

.AVIATION...
06Z UPDATE...
MVFR CEILINGS DEVELOPING ACROSS THE FORECAST AREA AT THIS TIME...AND
I EXPECT THE TREND TO CONTINUE. MAJORITY OF THE AREA SHOULD BE
MVFR...WITH LOCAL TO SCATTERED AREAS OF IFR CONDITIONS...BY 10Z.
CONDITIONS SHOULD IMPROVE TO MOSTLY VFR BY 16Z. OF COURSE EXPECT
LOWER CONDITIONS IN AREAS OF SCATTERED CONVECTION. BEST CHANCES FOR
CONVECTION WILL BE ACROSS NORTH GEORGIA THROUGH 12Z...SHIFTING SOUTH
AND EAST INTO CENTRAL GEORGIA 12Z THROUGH 00Z. WINDS WILL REMAIN
PREDOMINATELY SOUTHWEST TO WEST 4-8KT THROUGH 14Z...INCREASING TO
7-12KT AND GRADUALLY BECOMING MORE WEST TO NORTHWEST THROUGH 22Z
BEFORE DIMINISHING SOMEWHAT OVERNIGHT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  86  66  92 /  80  40  10   0
ATLANTA         70  84  67  90 /  80  30   5   0
BLAIRSVILLE     61  80  60  85 /  90  20  10   0
CARTERSVILLE    66  85  60  89 /  80  20  10   0
COLUMBUS        72  88  70  92 /  60  40  10   5
GAINESVILLE     68  84  66  89 /  90  30  10   0
MACON           72  89  69  93 /  60  60  20   5
ROME            66  85  59  91 /  90  10  10   0
PEACHTREE CITY  69  85  62  90 /  70  30   5   0
VIDALIA         72  89  72  91 /  30  60  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....16
AVIATION...31
Hazardous weather outlook, Aug 10, 5:40 PM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT FRI AUG 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 PM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
NUMEROUS THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH GEORGIA.
A FEW OF THE STORMS MAY BECOME SEVERE. OTHERWISE...SCATTERED
THUNDERSTORMS CAN BE EXPECTED OVER CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT OVER TENNESSEE WILL
MOVE SOUTHEAST INTO NORTH GEORGIA TONIGHT. THE FRONT SHOULD BECOME
NEARLY STATIONARY OVER CENTRAL GEORGIA BY EARLY SATURDAY.

.PRIMARY HAZARDS...
FREQUENT LIGHTNING...POSSIBLE DAMAGING WINDS AND LOCALLY HEAVY RAIN
CAN BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY TIME FOR
SEVERE STORMS WILL BE BETWEEN 600 AND 1000 PM EDT.

.DISCUSSION...
MODERATELY HIGH INSTABILITY WITH CAPE VALUES FROM 1500 TO 2000 J/KG
WILL PREVAIL TONIGHT IN ADVANCE OF THE FRONT. VERTICAL WIND SHEAR
WILL ALSO BE SLIGHTLY STRONGER THAN RECENT DAYS BUT STILL WEAK
ENOUGH TO PRECLUDE WIDESPREAD ORGANIZED SEVERE STORMS. ONLY A FEW
STORMS WILL MAY BECOME SEVERE THIS EVENING. PRECIPITABLE WATER
VALUES ARE IN THE 1.6 TO 1.8 INCH RANGE. IN ADDITION TO POSSIBLE
DAMAGING WINDS AND LIGHTNING...MINOR FLOODING AND PONDING OF WATER
IN POOR DRAINAGE AREAS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE FRONT WILL
GRADUALLY MOVE SOUTH SATURDAY...STORMS SHOULD BE CONFINED TO MIDDLE
GEORGIA BEFORE MOVING OUT AND ENDING SATURDAY NIGHT. SUNDAY SHOULD
BE MOSTLY CLEAR BUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
WILL AGAIN BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...HOWEVER SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA OR BY TWEETING THE REPORT USING
HASTAG GAWX.

16

In the hours before

Special weather statement, Aug 10, 9:29 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT FRI AUG 10 2012

GAZ014-022-110200-
929 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON AND
FORSYTH COUNTIES UNTIL 1000 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWER...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAWSON AND
FORSYTH COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HIGHTOWER...DUCKTOWN...HOLLIS LATHEM
RESERVOIR...MATT...SILVER CITY...COAL MOUNTAIN...DAWSONVILLE...
LUMPKIN...OSCARVILLE...CHESTATEE...WAR HILL PARK AND DOUGHERTY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3442 8398 3441 8397 3439 8398 3431 8395
      3430 8393 3428 8393 3427 8395 3424 8395
      3422 8426 3441 8426 3445 8406
TIME...MOT...LOC 0129Z 262DEG 11KT 3433 8418

16
Special weather statement, Aug 10, 9:58 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT FRI AUG 10 2012

GAZ023>025-110230-
958 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS...
HALL AND JACKSON COUNTIES UNTIL 1030 PM EDT...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS...HALL
AND JACKSON COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE OAKWOOD...GAINESVILLE...CANDLER...LULA AND
GILLSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3418 8358 3420 8394 3440 8393 3441 8357
TIME...MOT...LOC 0157Z 271DEG 11KT 3430 8382

16
Local storm report, Aug 10, 11:25 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     6 NE CARTERSVILLE       34.23N 84.73W
08/10/2012                   BARTOW             GA   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN ALONG AND NEAR GEORGIA HIGHWAY
            20.

0935 PM     TSTM WND DMG     8 W CANTON              34.24N 84.63W
08/10/2012                   CHEROKEE           GA   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN ALONG AND NEAR
            GEORGIA HIGHWAY 20.

0945 PM     TSTM WND DMG     1 E BALL GROUND         34.34N 84.36W
08/10/2012                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE BLOWN DOWN NEAR GEORGIA HIGHWAY 20.

0950 PM     TSTM WND DMG     2 E CANTON              34.24N 84.46W
08/10/2012                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN NEAR GEORGIA HIGHWAY 20.

1000 PM     TSTM WND DMG     7 SE DAWSONVILLE        34.35N 84.03W
08/10/2012                   DAWSON             GA   911 CALL CENTER

            A COUPLE OF TREES WERE BLOWN DOWN ALONG GEORGIA HIGHWAY
            53 NEAR WAR HILL PARK ROAD.

&&

KFRANTZ
Special weather statement, Aug 10, 11:37 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT FRI AUG 10 2012

GAZ041-042-052-110400-
1137 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL...
HARALSON AND HEARD COUNTIES UNTIL MIDNIGHT EDT...

AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLACKJACK MOUNTAIN...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
HARALSON AND HEARD COUNTIES THROUGH MIDNIGHT EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE EPHESUS...BOWDON...CENTRALHATCHEE...
LOWELL...BOWDON JUNCTION...JOHN TANNER STATE  PARK...
ROOPVILLE...CARROLLTON...MOUNT ZION...BREMEN AND WACO.

&&

LAT...LON 3376 8509 3328 8501 3325 8526 3372 8536
TIME...MOT...LOC 0335Z 266DEG 22KT 3349 8534
Special weather statement, Aug 11, 1:52 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EDT SAT AUG 11 2012

GAZ014-021-022-032>034-110630-
152 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON COUNTIES
UNTIL 230 AM EDT...

AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFFINGTON TO SANDY PLAINS...MOVING EAST AT
25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 230 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SWEAT MOUNTAIN...SANDY PLAINS...BUFFINGTON...UNION
HILL...HICKORY FLAT...MOUNTAIN PARK...BIRMINGHAM...FREE HOME...
LATHEMTOWN...ROSWELL...MILTON...HOLBROOK...DREW...DUCKTOWN AND
ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3441 8397 3439 8398 3435 8398 3428 8393
      3419 8399 3420 8403 3418 8406 3416 8406
      3412 8394 3393 8400 3399 8454 3413 8445
      3426 8445 3442 8399
TIME...MOT...LOC 0552Z 253DEG 21KT 3425 8436 3416 8435
          3403 8446
Special weather statement, Aug 11, 2:53 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 AM EDT SAT AUG 11 2012

GAZ023-025-034-035-110730-
253 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 330 AM EDT...

AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFORD DAM-LAKE LANIER PARKS TO HARBIN...
MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 330 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD
DAM-LAKE LANIER PARKS...HARBIN...HOG MOUNTAIN...SUWANEE...SUGAR
HILL...LAWRENCEVILLE...GRAYSON...DACULA...BUFORD...REST HAVEN...LAKE
LANIER ISLANDS...AUBURN...CARL...CHATEAU ELAN AND AQUALAND PARK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3421 8376 3411 8364 3400 8359 3391 8377
      3393 8380 3383 8393 3399 8413 3405 8410
      3409 8411 3418 8406 3419 8399 3422 8396
      3428 8393
TIME...MOT...LOC 0652Z 239DEG 15KT 3416 8405 3405 8389
          3396 8386

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 10, 9:18 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee42 min
Aug 10, 9:27 PM EDTSpecial Weather StatementFFCHall33 min
Aug 10, 9:29 PM EDTSpecial Weather StatementFFCForsyth31 min
Aug 10, 9:44 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth46 min
Aug 10, 9:58 PM EDTSpecial Weather StatementFFCHall32 min
Aug 10, 11:37 PM EDTSpecial Weather StatementFFCCarroll, Heard23 min
Aug 11, 1:52 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett38 min
Aug 11, 2:55 AM EDTSpecial Weather StatementFFCFannin, Union50 min
Aug 11, 5:03 AM EDTSpecial Weather StatementFFCChattahoochee, Marion42 min
Aug 11, 6:34 AM EDTSpecial Weather StatementFFCSchley, Sumter41 min
Aug 11, 1:58 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach32 min
Aug 11, 2:52 PM EDTSpecial Weather StatementFFCWarren8 min
Aug 11, 4:46 PM EDTSpecial Weather StatementFFCEmanuel29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.